Commission Music

Commission Music
Bespoke Noise!!

Sunday, 16 July 2006

Things not to do re: Allergies

Yeah, if your antibiotic gives you a rash, you STOP TAKING IT. You do not just take allergy medecine and keep swallowing the anitbiotic. Why? Because the reaction gets much worse every time. To the point where you could still be taking allergy medecine AND have an itchy red rash and a phlegmy throat and there's nothing else you can take for the itchy burning what's-wrong-with-my-throat.

I have lost faith in my pharmacist(s). I appreciated him because he gave me advice about my tick bite. I was annoyed when the advice turned out to be wrong ("wait until monday" meant arthritis on Tuesday. meh.) I loved her when she sold me something to make my stomach feel less terrible. I fell head over heels (well, not really) when she gave me something for the rash, the first time. Except that she told me to keep taking the antibiotic. I showed up at the pharmacy early in the day, that time. I could have gone to the Hôpital right then, even on a Saturday. The Zirban-ish French drug would have controlled the rash. But no, she lead me wrong and now I am itchy and alarmed and will have to get up early in the morning and go to the Hôpital and the lyme disease thingees might regroup during the night and launch a counter-offensive.

I am now looking for a new pharmacy.

The American Hospital of Paris gives telephone advice to inhabitants of the Ile-de-France. Their number is 01 46 41 2525. A bilingual person answers the phone. I had to call back twice because of phone glitches, however, I ended up speaking with an American doctor, I think possibly in America, because she knew my allergy medecine by it's American brand name. She told me that if I can't breath or pass out that I need to go to a hospital and that the peak allergic reaction usually lasts an hour and a half, so I've got maybe 40 minutes of itching and dry-throat paranoia to go. (my god it feels dry and weird, hopefully it won't close up.)

Pharmacists here are so willing to dispense medical advice that I just assumed they must be qualified to do so. When you make an ASSUMPTION, you make an ASS out of U and MPTION.

Tags: , ,

No comments: